OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 29, Iss. 4 — Apr. 1, 2012
  • pp: 531–540

Rapid analysis of scattering from periodic dielectric structures using accelerated Cartesian expansions

Andrew D. Baczewski, Nicholas C. Miller, and Balasubramaniam Shanker  »View Author Affiliations


JOSA A, Vol. 29, Issue 4, pp. 531-540 (2012)
http://dx.doi.org/10.1364/JOSAA.29.000531


View Full Text Article

Enhanced HTML    Acrobat PDF (1135 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The analysis of fields in periodic dielectric structures arise in numerous applications of recent interest, ranging from photonic bandgap structures and plasmonically active nanostructures to metamaterials. To achieve an accurate representation of the fields in these structures using numerical methods, dense spatial discretization is required. This, in turn, affects the cost of analysis, particularly for integral-equation-based methods, for which traditional iterative methods require O(N2) operations, N being the number of spatial degrees of freedom. In this paper, we introduce a method for the rapid solution of volumetric electric field integral equations used in the analysis of doubly periodic dielectric structures. The crux of our method is the accelerated Cartesian expansion algorithm, which is used to evaluate the requisite potentials in O(N) cost. Results are provided that corroborate our claims of acceleration without compromising accuracy, as well as the application of our method to a number of compelling photonics applications.

© 2012 Optical Society of America

ToC Category:
Scattering

History
Original Manuscript: September 19, 2011
Manuscript Accepted: December 4, 2011
Published: March 22, 2012

Citation
Andrew D. Baczewski, Nicholas C. Miller, and Balasubramaniam Shanker, "Rapid analysis of scattering from periodic dielectric structures using accelerated Cartesian expansions," J. Opt. Soc. Am. A 29, 531-540 (2012)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-29-4-531

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited